MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V432P
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to report information provided by the customer and investigation findings.The subject device was not returned to olympus for evaluation as it was discarded by the customer.The customer did however provide images for evaluation that showed the grasping section was deformed and a calculus was stuck in the distal end of the grasping section.The device history record (dhr) for the complaint device has been reviewed and it is confirmed that the device met all design and quality specification when it was shipped.The instructions for use (ifu) shipped with the device provides the user the following information related to the reported event: use this instrument with a hospitalization plan ready and the understanding that, if the calculus is too hard to be crushed by the lithotriptor (bml-110a-1), the instrument may become irreversibly damaged and open surgery may have to take place in order to remove the calculus.Check that no abnormality is detected in the action of the handle.If there is any abnormality, the calculus may not be retrieved and/or the basket with calculus engaged may become impacted in the body.When the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope¿s bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the tube may stretch and the resistance in operating the handle may increase.Also, the calculus may not be retrieved, and/or the basket with calculus engaged may become impacted in the body.Repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.Conclusion/summary: based on the following investigation result, it is possible that the subject device was not the reason why the grasping section could not be withdrawn from the bile duct.No abnormalities were detected in the dhr.There have been no reports on similar complaints with same products.A likely factor causing the grasping section could not be withdrawn from the bile duct might be the following: lithotomy procedure was repeatedly performed causing deformation of the grasping section.Grasping section was holding a larger calculus than opening of the duodenal papilla.It can be inferred that a force beyond the resistance strength applied to the product when an attempt was made to crush a calculus by an emergency lithotripter.This caused the operation wire to break.Due to the following factors, a force beyond the resistance strength might have applied to the product during the calculus lithotomy procedure.Size of the calculus was large.Shape of the calculus the calculus was hard.A force to close the grasping section was larger.However, the exact cause could not be determined.
 
Event or Problem Description
The customer reports during an endoscopic retrograde cholangiopancreatography (ercp) with stone removal using a single use retrieval basket v, stones got stuck in the basket.The physician used the emergency mechanical lithotriptor handle immediately to coil the basket but the wire snapped.Ultimately the remaining wire was too short to be coiled and patient had to undergo an emergency percutaneous transhepatic cholangiogram and magnetic resonance cholangiopancreatography (mrcp) to remove the basket.The patient was scheduled for a second ercp to remove the remaining stone burden.There were no additional consequences to the patient reported.

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13667492
Report Number8010047-2022-03959
Device Sequence Number4893683
Product Code OCZ
UDI-Device Identifier04953170244063
UDI-Public04953170244063
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-V432P
Device Lot Number0ZK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown